Alert archive / Tennessee / Flash Flood Warnings in 2014
Flash Flood Warning 96, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Jul 14, 2014, 6:43 PM CDT for Decatur County, Tennessee. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 14, 2014, 6:43 PM CDT (23:43 UTC)
- Expired
- Jul 14, 2014, 9:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- None
County Decatur County, TN
The radar
The Ft Campbell radar (KHPX), 149 km from the middle of the area, began a volume at 23:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.7 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1315 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 887 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 100 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.2
The text
As transmitted, in the capitals the NWS used until 2016.
014
WGUS54 KMEG 142343
FFWMEG
TNC039-150245-
/O.NEW.KMEG.FF.W.0096.140714T2343Z-140715T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
643 PM CDT MON JUL 14 2014
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
DECATUR COUNTY IN TENNESSEE...
* UNTIL 945 PM CDT
* AT 643 PM CDT...DOPPLER RADAR ESTIMATES 1 TO 3 INCHES OF RAINFALL
HAS OCCURRED OVER THE PAST 3 HOURS. SHOWERS AND THUNDERSTORMS WILL
PRODUCE AN ADDITIONAL 1 TO 3 INCHES OF RAIN OVER THE NEXT 2 HOURS.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RURAL AREAS
OF DECATUR COUNTY.
THIS WARNING INCLUDES THE FOLLOWING LOW WATER CROSSINGS BEAR CREEK AT
OLD LEXINGTON ROAD...BLUNT ROAD AT RUSHING CREEK...BUCKNER BRANCH AT
BIBLE HILL ROAD...BUCKNER BRANCH AT NORTHWOOD STREET...CONCORD ROAD
NEAR OLD 69...ELIZABETH STREET...FAIRGROUND ROAD...HOG CREEK AT
HAYNES ROAD AND HARTLEY CEMETERY ROAD...LARGO ROAD...LASTER BRANCH AT
CONCORD ROAD...MILLS BRANCH AT HOG CREEK ROAD...ROBERT GURLEY ROAD AT
STEWMAN CREEK...ROCKY BRANCH AT BIBLE HILL ROAD...RUSHING CREEK AT
LARGO ROAD...SULFUR FORK AT BIBLE HILL ROAD AND W O BAKER ROAD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE
USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS
POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING
FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT FLASH FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3538 8801 3542 8806 3539 8811 3538 8819
3543 8825 3553 8824 3560 8819 3584 8818
3585 8804 3581 8803 3581 8797 3573 8802
3561 8803 3553 8798 3549 8798 3546 8804
3541 8797
$$
30What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Jul 14, 3:54 PM CDT, 2 hours 49 minutes earlier.
Area forecast discussion, Jul 14, 3:54 PM CDT, 2 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
354 PM CDT MON JUL 14 2014
.DISCUSSION...
A VERY ACTIVE AND UNUSUAL WEATHER PATTERN FOR THE MIDDLE OF JULY IS
FORECAST THIS WEEK INTO THE WEEKEND. FORTUNATELY...THE MODELS ARE IN
GOOD AGREEMENT AND THE FORECAST SEEMS STRAIGHT FORWARD.
A STRONG CLOSED UPPER LEVEL LOW WILL MOVE INTO THE GREAT LAKES
TONIGHT WITH A LARGE UNSEASONABLY DEEP TROUGH EXTENDING INTO THE
MIDSOUTH. AS ASSOCIATED STRONG COLD FRONT WAS MOVING INTO SOUTHEAST
MO THIS AFTERNOON AND WILL MOVE THROUGH THE MIDSOUTH TONIGHT AND
TUESDAY MORNING. THUNDERSTORMS WERE FIRING ALONG A PRE-FRONTAL
TROUGH ACROSS NORTH CENTRAL AR WHILE OTHER THUNDERSTORMS WERE ALONG
A CONVECTIVE OUTFLOW BOUNDARY IN NORTHWEST TN. HOT...VERY MOIST AND
UNSTABLE AIR WAS PUSHING INTO THE MIDSOUTH SOUTH OF THESE
THUNDERSTORMS. MIXED LAYER CAPES WERE ABOVE 4000 J/KG IN PORTIONS OF
NORTHEAST AR AND ARE FORECAST TO REACH 5000 J/KG ACROSS PORTIONS OF
THE MIDSOUTH. LIFTED INDICES ARE FORECAST TO DECREASE TO BETWEEN
MINUS 8 AND MINUS 10. THUNDERSTORMS ARE EXPECTED TO TRAIN ACROSS
PORTIONS OF THE MIDSOUTH WITH HEAVY RAINFALL. PRECIPITABLE WATER
VALUES ARE FORECAST TO CLIMB CLOSE TO 2.5 INCHES IN SOME LOCATIONS.
SURFACE DEW POINTS ARE IN THE LOWER AND MIDDLE 70S. ISSUED A FLASH
FLOOD WATCH FOR MOST OF THE MIDSOUTH THROUGH TONIGHT WITH TIMING
VARYING NORTH TO SOUTH BASED ON THE EXPECTED MOVEMENT OF THE COLD
FRONT. AFTERNOON TEMPERATURES HAVE CLIMBED INTO THE LOWER AND MIDDLE
90S ALONG AND SOUTH OF INTERSTATE 40. HEAT INDEX READINGS HAVE
PEAKED AROUND 105 DEGREES IN A FEW LOCATIONS...THINK THIS WILL BE
SHORT LIVED SO WILL NOT ISSUE A HEAT ADVISORY ATTM BUT WILL ISSUE A
SHORT TERM FORECAST.
THE COLD FRONT WILL PUSH SOUTHEASTWARD OUT OF NORTH MS TUESDAY
MORNING TAKING THE RAIN WILL IT. MODELS CONTINUE TO BE A LITTLE
FASTER IN MOVING THE RAIN OUT OF THE AREA...SO ADJUSTED THE POPS
ACCORDINGLY. SOME INCREDIBLY NICE WEATHER WILL FOLLOW THE FRONT INTO
AT LEAST WEDNESDAY. MUCH DRIER AND COOLER AIR WILL FOLLOW THE FRONT.
HIGHS TUESDAY WILL RANGE FROM THE MIDDLE 70S TO MIDDLE 80S AND ON
WEDNESDAY WILL BE IN THE UPPER 70S AND LOWER 80S...WELL BELOW NORMAL
FOR THIS TIME OF THE YEAR...WITH LOW HUMIDITY. LOW TEMPERATURES
WEDNESDAY MORNING WILL DROP INTO THE 50S ACROSS A LARGE SWATH OF THE
AREA.
BY LATE WEDNESDAY NIGHT INTO THURSDAY...AN UNUSUAL OVERRUNNING
WEATHER PATTERN WILL SET UP ACROSS THE MIDSOUTH RESULTING IN MORE
RAIN. AN UPPER LEVEL TROUGH WILL DIG TO OUT WEST...THE MOVE INTO THE
MIDSOUTH. THE FRONT THAT PUSHED THROUGH HERE AS A COLD FRONT WILL
TRY TO EDGE BACK AS A WARM FRONT WITH A SURFACE LOW RIDING ALONG THE
FRONT. SHOWERS AND SCATTERED THUNDERSTORMS WILL BE ON THE INCREASE
INTO FRIDAY. THE UPPER LEVEL TROUGH WILL GRADUALLY MOVE TO OUR EAST
BY SATURDAY WITH DECREASING POPS OVER THE WEEKEND. BUT THE
ATMOSPHERE WILL REMAIN MOIST AND UNSTABLE ENOUGH FOR A CONTINUED
SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS SUNDAY. THE REGION WILL
BECOME BETTER ENTRENCHED IN A NORTHWEST FLOW ALOFT BY MONDAY WITH A
CHANCE OF SHOWERS AND THUNDERSTORMS.
JCL
&&
.AVIATION...
18Z TAF CYCLE
TS NOW BUILDING IN BOOTHEEL. CURRENT THINKING IS THAT JBR, MEM,
MKL TO BE IN VCTS IN A COUPLE OF HOURS. TUP TO GET INTO
VCTS LATER THIS AFTERNOON. HAIL AND WINDSTORMS ARE THE MAIN
THREAT AROUND THESE EAST MOVING STORMS. WINDS TO VEER AT NORTHERN
APTS FIRST...THEN VEERING IN MEM AND MKL. CEILING TO DROP AS THE
FROM COMES IN. STORMS SHOULD BE OUT OF AREA TMR MORN.
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH TUESDAY
MORNING FOR PHILLIPS.
FLASH FLOOD WATCH UNTIL 1 AM CDT TUESDAY FOR CRAIGHEAD-
CRITTENDEN-CROSS-MISSISSIPPI-POINSETT-ST. FRANCIS.
FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR LEE AR.
MO...FLASH FLOOD WATCH UNTIL 1 AM CDT TUESDAY FOR DUNKLIN-PEMISCOT.
MS...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH TUESDAY
MORNING FOR CALHOUN-CHICKASAW-COAHOMA-ITAWAMBA-LAFAYETTE-
LEE MS-MONROE-PANOLA-PONTOTOC-PRENTISS-QUITMAN-TALLAHATCHIE-
TISHOMINGO-UNION-YALOBUSHA.
FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR ALCORN-BENTON MS-
DESOTO-MARSHALL-TATE-TIPPAH-TUNICA.
TN...FLASH FLOOD WATCH UNTIL 1 AM CDT TUESDAY FOR BENTON TN-CARROLL-
CHESTER-CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-HAYWOOD-
HENDERSON-HENRY-LAKE-LAUDERDALE-MADISON-OBION-SHELBY-TIPTON-
WEAKLEY.
FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR HARDEMAN-HARDIN-
MCNAIRY.
&&Hazardous weather outlook, Jul 14, 6:31 PM CDT, 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 631 PM CDT MON JUL 14 2014 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-160145- ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY- COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR- DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD- HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE- LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION- PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN- RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON- TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA- 631 PM CDT MON JUL 14 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...THIS EVENING AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS THE MIDSOUTH THIS AFTERNOON AND TONIGHT. A STRONG COLD FRONT WILL APPROACH AND MOVE THROUGH THE AREA FROM THE NORTH. DAMAGING WINDS...LARGE HAIL... AND HEAVY RAINFALL WITH FLASH FLOODING ARE POSSIBLE. A FLASH FLOOD WATCH HAS BEEN ISSUED FOR MUCH OF THE MIDSOUTH THIS AFTERNOON THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED THIS AFTERNOON AND TONIGHT ACROSS THE MIDSOUTH. PLEASE RELAY ANY REPORTS OF DAMAGING WINDS...LARGE HAIL...AND FLASH FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN MEMPHIS.
In the hours before
Special weather statement, Jul 14, 5:44 PM CDT, 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 544 PM CDT MON JUL 14 2014 ARZ036-048-049-058-MSZ001-007-008-142330- CRITTENDEN AR-LEE AR-PHILLIPS AR-ST. FRANCIS AR-TUNICA MS-TATE MS- DE SOTO MS- 544 PM CDT MON JUL 14 2014 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 630 PM CDT FOR... SOUTH CENTRAL CRITTENDEN COUNTY IN EASTERN ARKANSAS... EASTERN LEE COUNTY IN EASTERN ARKANSAS... NORTHEASTERN PHILLIPS COUNTY IN EASTERN ARKANSAS... SOUTHEASTERN ST. FRANCIS COUNTY IN EASTERN ARKANSAS... DESOTO COUNTY IN NORTHWEST MISSISSIPPI... TATE COUNTY IN NORTHWEST MISSISSIPPI... TUNICA COUNTY IN NORTHWEST MISSISSIPPI... A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED 4 MILES SOUTHWEST OF HUGHES AT 544 PM CDT... MOVING EAST AT 50 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING WILL OCCUR WITH THIS THUNDERSTORM. PEOPLE IN CRITTENDEN...DESOTO...LEE...PHILLIPS...ST. FRANCIS...TATE AND TUNICA COUNTIES...INCLUDING LOCATIONS NEAR HERNANDO...HORN LAKE...HUGHES...OLIVE BRANCH...SENATOBIA...SOUTHAVEN AND ST FRANCIS NATIONAL PARK...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT ALSO INCLUDES HORN LAKE...HORSESHOE LAKE...LAKE MCKELLAR...MIDWAY LAKE AND ROBCO LAKE. && LAT...LON 3456 9083 3499 9066 3500 8972 3456 8973 TIME...MOT...LOC 2244Z 280DEG 45KT 3492 9050
Local storm report, Jul 14, 5:56 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
556 PM CDT MON JUL 14 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM TSTM WND DMG 5 S BARTLETT 35.14N 89.84W
07/14/2014 SHELBY TN PUBLIC
TREES DOWN ON GOODLETT BETWEEN APPLING AND WHITTEN ROAD.
&&
MRMLocal storm report, Jul 14, 6:07 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MEMPHIS TN
607 PM CDT MON JUL 14 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM TSTM WND DMG 3 W SHARON 36.23N 88.88W
07/14/2014 WEAKLEY TN TRAINED SPOTTER
LARGE LIMBS DOWN WITH WINDS ESTIMATED TO BE 60 MPH.
0233 PM TSTM WND DMG SHARON 36.23N 88.82W
07/14/2014 WEAKLEY TN TRAINED SPOTTER
2 LARGE TREES DOWN AND NUMEROUS SMALL TREES DOWN.ROOF AND
STRUCTURAL DAMAGE TO AT LEAST ONE HOME ON NORTH HWY AVE.
POWER LINES DOWN ACROSS THE COMMUNITY.
0240 PM TSTM WND DMG 1 N JACKSON 35.65N 88.83W
07/14/2014 MADISON TN PUBLIC
LARGE TREES DOWN ON POWER LINES ON OLD MEDINA RD.
0314 PM TSTM WND DMG CAMDEN 36.06N 88.10W
07/14/2014 BENTON TN TRAINED SPOTTER
TREES DOWN AT INTERSECTION OF WASHINGTON AND FRASYER
STREETS.
0330 PM TSTM WND DMG CAMDEN 36.06N 88.10W
07/14/2014 BENTON TN EMERGENCY MNGR
TREES DOWN AND POWER LINES DOWN AROUND BEAVER DAM AREA
AND THE TOWN OF CAMDEN.
0335 PM TSTM WND DMG 2 SSE JONESBORO 35.80N 90.67W
07/14/2014 CRAIGHEAD AR PUBLIC
POLES DOWN ALONG HIGHWAY 63. NEAR EAST PARKER ROAD AND
ONE PLACE.
0341 PM TSTM WND DMG JACKSON 35.63N 88.83W
07/14/2014 MADISON TN FIRE DEPT/RESCUE
ON AIRWAYS BLVD POWER LINES DOWN.
0350 PM TSTM WND DMG JONESBORO 35.82N 90.69W
07/14/2014 CRAIGHEAD AR BROADCAST MEDIA
POWER AND LIGHT POLES DOWN ON HIGHWAY 63 AND PARKER ROAD
EAST OF CARAWAY ROAD IN JONESBORO.
0405 PM TSTM WND DMG HENDERSON 35.44N 88.65W
07/14/2014 CHESTER TN PUBLIC
LARGE TREE LIMBS DOWNA AND SHINGLES LIFTED OFF ROOF.
0430 PM TSTM WND DMG E GERMANTOWN 35.09N 89.79W
07/14/2014 SHELBY TN BROADCAST MEDIA
TREES SNAPPED AND SOME UPROOTED ACROSS RAILROAD TRACKS AT
POPLAR AND POPLAR PIKE NEAR GERMANTOWN AND COLLIERVILLE
BORDER.
0438 PM TSTM WND DMG SE DOWNTOWN MEMPHIS 35.13N 90.05W
07/14/2014 SHELBY TN BROADCAST MEDIA
A LARGE TREE FELL ON HOUSE LOCATED ON NORFOLK STREET
VCNTY OF INTERSTATE 240 AND EAST PERSON ROAD.
0508 PM TSTM WND GST W SOMERVILLE 35.24N 89.35W
07/14/2014 E67.00 MPH FAYETTE TN TRAINED SPOTTER
WIND GUSTING TO AROUND 67 MPH IN CENTRAL FAYETTE COUNTY.
0510 PM TSTM WND DMG 5 S BARTLETT 35.14N 89.84W
07/14/2014 SHELBY TN PUBLIC
TREES DOWN ON GOODLETT BETWEEN APPLING AND WHITTEN ROAD.
0553 PM TSTM WND GST JACKSON 35.63N 88.83W
07/14/2014 M62.00 MPH MADISON TN OFFICIAL NWS OBS
WIND GUST TO 62 MPH RECORDED AT JACKSON AIRPORT.
&&
MRMSpecial weather statement, Jul 14, 6:10 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
610 PM CDT MON JUL 14 2014
MSZ001>004-008-012-TNZ089-090-150000-
BENTON MS-TIPPAH MS-TATE MS-PANOLA MS-MARSHALL MS-DE SOTO MS-
FAYETTE TN-HARDEMAN TN-
610 PM CDT MON JUL 14 2014
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 700 PM CDT FOR...
BENTON COUNTY IN NORTHEAST MISSISSIPPI...
TIPPAH COUNTY IN NORTHEAST MISSISSIPPI...
EASTERN DESOTO COUNTY IN NORTHWEST MISSISSIPPI...
MARSHALL COUNTY IN NORTHWEST MISSISSIPPI...
EXTREME NORTHEASTERN PANOLA COUNTY IN NORTHWEST MISSISSIPPI...
EASTERN TATE COUNTY IN NORTHWEST MISSISSIPPI...
EXTREME SOUTHEASTERN FAYETTE COUNTY IN SOUTHWEST TENNESSEE...
EXTREME SOUTHWESTERN HARDEMAN COUNTY IN SOUTHWEST TENNESSEE...
A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED OVER LEWISBURG AT 611 PM CDT...MOVING EAST
AT 55 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING WILL
OCCUR WITH THIS THUNDERSTORM.
PEOPLE IN BENTON...DESOTO...FAYETTE...HARDEMAN...MARSHALL...PANOLA...
TATE AND TIPPAH COUNTIES...INCLUDING LOCATIONS NEAR HOLLY SPRINGS...
OLIVE BRANCH...RIPLEY...SENATOBIA AND WALL DOXEY STATE PARK...SHOULD
MONITOR THIS STORM CLOSELY.
.A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY
AREA.
&&
LAT...LON 3459 8884 3460 8924 3450 8925 3453 8933
3452 8943 3456 8948 3456 8972 3453 8973
3456 9000 3500 8989 3500 8882
TIME...MOT...LOC 2311Z 285DEG 47KT 3486 8977Special weather statement, Jul 14, 6:14 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 614 PM CDT MON JUL 14 2014 ARZ028-036-TNZ048-049-088-142345- CRITTENDEN AR-MISSISSIPPI AR-SHELBY TN-LAUDERDALE TN-TIPTON TN- 614 PM CDT MON JUL 14 2014 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 645 PM CDT FOR... EAST CENTRAL CRITTENDEN COUNTY IN EASTERN ARKANSAS... CENTRAL MISSISSIPPI COUNTY IN EASTERN ARKANSAS... SOUTHWESTERN LAUDERDALE COUNTY IN SOUTHWEST TENNESSEE... SHELBY COUNTY IN SOUTHWEST TENNESSEE... WESTERN TIPTON COUNTY IN SOUTHWEST TENNESSEE... A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 40 MPH WAS LOCATED OVER LAKELAND AT 614 PM CDT...MOVING EAST AT 45 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING WILL OCCUR WITH THIS THUNDERSTORM. PEOPLE IN CRITTENDEN...LAUDERDALE...MISSISSIPPI...SHELBY AND TIPTON COUNTIES...INCLUDING LOCATIONS NEAR BARTLETT...COLLIERVILLE... CORDOVA...COVINGTON...FORT PILLOW STATE PARK...GERMANTOWN...LUXORA... MEEMAN SHELBY FOREST STATE PARK...MILLINGTON...OSCEOLA...T O FULLER STATE PARK AND WILSON...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT ALSO INCLUDES BRANDYWINE LAKE...CORONEE LAKE...OPEN LAKE...SUNK LAKE AND THE CHUTE. .A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY AREA. && LAT...LON 3499 8964 3500 9023 3580 8997 3580 8963 TIME...MOT...LOC 2314Z 256DEG 40KT 3523 8970
Local storm report, Jul 14, 6:18 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
618 PM CDT MON JUL 14 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM TSTM WND DMG 3 W SHARON 36.23N 88.88W
07/14/2014 WEAKLEY TN TRAINED SPOTTER
LARGE LIMBS DOWN WITH WINDS ESTIMATED TO BE 60 MPH.
0233 PM TSTM WND DMG SHARON 36.23N 88.82W
07/14/2014 WEAKLEY TN TRAINED SPOTTER
2 LARGE TREES DOWN AND NUMEROUS SMALL TREES DOWN.ROOF AND
STRUCTURAL DAMAGE TO AT LEAST ONE HOME ON NORTH HWY AVE.
POWER LINES DOWN ACROSS THE COMMUNITY.
0240 PM TSTM WND DMG 1 N JACKSON 35.65N 88.83W
07/14/2014 MADISON TN PUBLIC
LARGE TREES DOWN ON POWER LINES ON OLD MEDINA RD.
0314 PM TSTM WND DMG CAMDEN 36.06N 88.10W
07/14/2014 BENTON TN TRAINED SPOTTER
TREES DOWN AT INTERSECTION OF WASHINGTON AND FRASYER
STREETS.
0330 PM TSTM WND DMG CAMDEN 36.06N 88.10W
07/14/2014 BENTON TN EMERGENCY MNGR
TREES DOWN AND POWER LINES DOWN AROUND BEAVER DAM AREA
AND THE TOWN OF CAMDEN.
0335 PM TSTM WND DMG 2 SSE JONESBORO 35.80N 90.67W
07/14/2014 CRAIGHEAD AR PUBLIC
POLES DOWN ALONG HIGHWAY 63. NEAR EAST PARKER ROAD AND
ONE PLACE.
0341 PM TSTM WND DMG JACKSON 35.63N 88.83W
07/14/2014 MADISON TN FIRE DEPT/RESCUE
ON AIRWAYS BLVD POWER LINES DOWN.
0350 PM TSTM WND DMG JONESBORO 35.82N 90.69W
07/14/2014 CRAIGHEAD AR BROADCAST MEDIA
POWER AND LIGHT POLES DOWN ON HIGHWAY 63 AND PARKER ROAD
EAST OF CARAWAY ROAD IN JONESBORO.
0405 PM TSTM WND DMG HENDERSON 35.44N 88.65W
07/14/2014 CHESTER TN PUBLIC
LARGE TREE LIMBS DOWNA AND SHINGLES LIFTED OFF ROOF.
0430 PM TSTM WND DMG E GERMANTOWN 35.09N 89.79W
07/14/2014 SHELBY TN BROADCAST MEDIA
TREES SNAPPED AND SOME UPROOTED ACROSS RAILROAD TRACKS AT
POPLAR AND POPLAR PIKE NEAR GERMANTOWN AND COLLIERVILLE
BORDER.
0438 PM TSTM WND DMG SE DOWNTOWN MEMPHIS 35.13N 90.05W
07/14/2014 SHELBY TN BROADCAST MEDIA
A LARGE TREE FELL ON HOUSE LOCATED ON NORFOLK STREET
VCNTY OF INTERSTATE 240 AND EAST PERSON ROAD.
0508 PM TSTM WND GST W SOMERVILLE 35.24N 89.35W
07/14/2014 E67.00 MPH FAYETTE TN TRAINED SPOTTER
WIND GUSTING TO AROUND 67 MPH IN CENTRAL FAYETTE COUNTY.
0510 PM TSTM WND DMG 5 S BARTLETT 35.14N 89.84W
07/14/2014 SHELBY TN PUBLIC
TREES DOWN ON GOODLETT BETWEEN APPLING AND WHITTEN ROAD.
0530 PM TSTM WND DMG 5 SE BARTLETT 35.16N 89.77W
07/14/2014 SHELBY TN NWS EMPLOYEE
POWER LINES DOWN ON WHITTEN ROAD NEAR FLETCHER
CREEK/KAMALI RD.
0553 PM TSTM WND GST JACKSON 35.63N 88.83W
07/14/2014 M62.00 MPH MADISON TN OFFICIAL NWS OBS
WIND GUST TO 62 MPH RECORDED AT JACKSON AIRPORT.
&&
MRMThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 1:06 PM CDT | Special Weather Statement | MEG | Lake | 39 min |
| Jul 14, 1:42 PM CDT | Special Weather Statement | MEG | Dyer | 33 min |
| Jul 14, 1:50 PM CDT | Special Weather Statement | MEG | Weakley | 40 min |
| Jul 14, 2:04 PM CDT | Severe Thunderstorm Warning | MEG | Dyer, Lauderdale | 22 min |
| Jul 14, 2:12 PM CDT | Flash Flood Watch | MEG | Benton, Carroll, Chester, Crockett, Decatur, Dyer and 15 more | 13 hr |
| Jul 14, 2:15 PM CDT | Special Weather Statement | MEG | Crockett, Gibson | 30 min |
| Jul 14, 2:17 PM CDT | Special Weather Statement | MEG | Henry | 43 min |
| Jul 14, 2:25 PM CDT | Special Weather Statement | MEG | Dyer, Lauderdale | 35 min |
| Jul 14, 2:30 PM CDT | Special Weather Statement | MEG | Weakley | 30 min |
| Jul 14, 2:33 PM CDT | Severe Thunderstorm Warning | MEG | Benton, Carroll, Decatur, Gibson, Henderson, Henry and 1 more | 57 min |
| Jul 14, 2:39 PM CDT | Severe Thunderstorm Warning | MEG | Carroll, Crockett, Gibson, Henderson, Madison | 51 min |
| Jul 14, 2:53 PM CDT | Special Weather Statement | MEG | Crockett, Gibson | 52 min |
| Jul 14, 3:00 PM CDT | Special Weather Statement | MEG | Fayette, Madison | 45 min |
| Jul 14, 3:16 PM CDT | Severe Thunderstorm Warning | MEG | Benton, Carroll, Decatur, Gibson, Henderson, Madison | 59 min |
| Jul 14, 3:38 PM CDT | Special Weather Statement | MEG | Chester, Decatur, Madison | 52 min |
| Jul 14, 4:08 PM CDT | Severe Thunderstorm Warning | MEG | Chester, Decatur, Hardin, Henderson, McNairy | 52 min |
| Jul 14, 4:19 PM CDT | Special Weather Statement | MEG | Shelby | 26 min |
| Jul 14, 4:21 PM CDT | Severe Thunderstorm Warning | MEG | Shelby | 11 min |
| Jul 14, 4:29 PM CDT | Flash Flood Warning | MEG | Decatur | 2 hr |
| Jul 14, 4:29 PM CDT | Special Weather Statement | MEG | Hardeman, Madison | 31 min |
| Jul 14, 4:44 PM CDT | Special Weather Statement | MEG | Fayette, Shelby, Tipton | 46 min |
| Jul 14, 4:48 PM CDT | Severe Thunderstorm Warning | MEG | Chester, Hardeman, Haywood, Henderson, Madison | 42 min |
| Jul 14, 4:59 PM CDT | Severe Thunderstorm Warning | MEG | Chester, Decatur, Hardin, Henderson, McNairy | 46 min |
| Jul 14, 5:03 PM CDT | Special Weather Statement | MEG | Haywood | 27 min |
| Jul 14, 5:12 PM CDT | Severe Thunderstorm Warning | MEG | Chester, Fayette, Hardeman, Haywood, McNairy, Madison and 1 more | 48 min |
| Jul 14, 5:15 PM CDT | Severe Thunderstorm Warning | MEG | Lauderdale, Shelby, Tipton | 60 min |
| Jul 14, 5:38 PM CDT | Severe Thunderstorm Warning | MEG | Chester, Decatur, Hardin, Henderson, McNairy | 52 min |
| Jul 14, 5:40 PM CDT | Flash Flood Warning | MEG | Chester, Fayette, Hardeman, Hardin, Haywood, Henderson and 3 more | 3 hr |
| Jul 14, 5:52 PM CDT | Severe Thunderstorm Warning | MEG | Chester, Crockett, Fayette, Hardeman, Haywood, Lauderdale and 4 more | 53 min |
| Jul 14, 6:14 PM CDT | Special Weather Statement | MEG | Shelby, Tipton | 31 min |
| Jul 14, 6:23 PM CDT | Severe Thunderstorm Warning | MEG | Chester, Decatur, Hardeman, Hardin, Henderson, McNairy and 1 more | 67 min |
| Jul 14, 6:28 PM CDT | Severe Thunderstorm Warning | MEG | Fayette, Hardeman | 47 min |
| Jul 14, 6:38 PM CDT | Severe Thunderstorm Warning | MEG | Carroll, Chester, Crockett, Fayette, Gibson, Hardeman and 4 more | 52 min |
Nearby
Flash Flood Warnings in Tennessee, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.